Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 2, 2020, 2:50 AM MDT for 15 counties in New Mexico. It took effect at Apr 2, 2020, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2020, 2:50 AM MDT (08:50 UTC)
- In effect from
- Apr 2, 2020, 12:00 PM MDT
- Expired
- Apr 2, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, McKinley County, NM, Mora County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 39 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3704 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WWUS75 KABQ 020850 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 250 AM MDT Thu Apr 2 2020 NMZ202-205>207-210-212>216-218-219-221>223-229-021800- /O.NEW.KABQ.WI.Y.0019.200402T1800Z-200403T0200Z/ Chuska Mountains-West Central Plateau-West Central Mountains- West Central Highlands-Tusas Mountains Including Chama- Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-Northeast Highlands- 250 AM MDT Thu Apr 2 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central, northeast, northwest and west central New Mexico. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds can be expected on some roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
982 WWUS75 KABQ 021724 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1124 AM MDT Thu Apr 2 2020 NMZ202-205>207-210-212>216-218-219-221>223-229-030200- /O.CON.KABQ.WI.Y.0019.200402T1800Z-200403T0200Z/ Chuska Mountains-West Central Plateau-West Central Mountains- West Central Highlands-Tusas Mountains Including Chama- Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-Northeast Highlands- 1124 AM MDT Thu Apr 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central, northeast, northwest and west central New Mexico. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
854 WWUS75 KABQ 030136 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 736 PM MDT Thu Apr 2 2020 NMZ202-205>207-210-212>216-218-219-221>223-229-030245- /O.EXP.KABQ.WI.Y.0019.000000T0000Z-200403T0200Z/ Chuska Mountains-West Central Plateau-West Central Mountains- West Central Highlands-Tusas Mountains Including Chama- Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-Northeast Highlands- 736 PM MDT Thu Apr 2 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have weakened from their peaks earlier in the day and are expected to continue to taper off through the evening. Breezy conditions will remain behind a backdoor cold front pushing through northeastern New Mexico, but these winds are expected to stay below advisory conditions. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:46 AM MDT, 4 minutes earlier.
Area forecast discussion, Apr 2, 2:46 AM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 246 AM MDT Thu Apr 2 2020 .SYNOPSIS... Critical fire weather with warm, windy, and dry conditions continue today. Cooler temperatures arrive into eastern New Mexico with daytime highs sharply falling 15-25F Friday. Low clouds are likely to develop Friday and Saturday mornings across portions of the eastern plains as the backdoor front is expected to bring modest gap winds to Albuquerque and Santa Fe Friday night. A few light snow showers could also develop over the east slopes of the Sangre de Cristo Mountains. Warm, dry, and windy weather resumes Sunday and Monday, potentially lasting to Wednesday before much welcomed precipitation looks to arrive from the Pacific late next week. && .DISCUSSION... .SHORT TERM (TONIGHT THROUGH FRIDAY)... A short wave trough will be forced toward the central Rockies today, feeding strong west southwest flow over NM. At the surface a cold front will dive southward across the Great Plains, but should put the brakes on just prior to infiltrating the Land of Enchantment as a new surface low becomes anchored over northeastern parts of the state this afternoon. This will set the stage for another windy day across much of the forecast area, and a wind advisory will be issued for several northern and central zones. As temperature lapse rates steepen and vertical mixing ensues this afternoon, high-based cumulus are expected to develop over many of these zones. Forecast soundings are exposing inverted-V signatures that would impart the threat for virga showers, or sprinkles and mostly gusty downdraft gusts enhanced by evaporative cooling. Temperatures will not deviate much from yesterday’s highs, running 5 to 10 degrees above average in the eastern plains and near normal elsewhere. Into this evening, the aforementioned cold front will make its way into northeastern NM and eventually the remainder of the eastern plains of the state by dawn Friday. While dewpoints are not forecast to undergo a significant jump behind the front, the cold air advection and frontogenetical forcing should yield at least a band of low stratus, if not a large invasive swath of low clouds. Strong gusts will also accompany the front in the plains, but it is expected to stall near the central mountain chain into Friday. Daytime highs will be notably cooler in the east Friday, but also a few degrees lower over remaining zones where the Pacific segment of the front will make a less substantial impact. Breezy conditions are forecast into Friday afternoon with low prospects for any measurable precipitation as the surface flow regains a southerly component. LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)... The backdoor cold front stalled across eastern NM Friday resumes its westerly march through the gaps of the central mountain chain Friday night into Saturday morning. A modest gap wind at Santa Fe and Albuquerque is likely with a slight uptick in low-level moisture spilling into the RGV. Low clouds and some pockets of fog could also be likely across a good portion of eastern NM, favoring the eastern slopes of the central mountain chain Saturday morning. The upslope flow is also favoring some light flurries developing along the east slopes of the Sangre de Cristo Mountains, however little to no accumulation is expected. Daytime highs across eastern New Mexico will greatly depend on if the low cloud deck develops and when it mixes out if it does develop. Dry and warm southwest flow begins to take hold over the region Saturday with breezy conditions in the afternoon. This pattern strengthens Sunday and Monday as a deepening low develops off the CA coastline. Numerical models continue to trend moisture advection from the Gulf further out of far southeastern NM Sunday. This continues to trend of any afternoon thunderstorm activity Sunday staying out of the forecast area into far western TX. Daytime highs trend up with humidity falling each day and favoring the return of critical fire weather conditions (see Fire Wx Discussion). Uncertainty remains concerning the Pacific low's arrival into the Desert Southwest and New Mexico next week. The operational GFS remains the lone outlier showing the earliest arrival of showers/storms into New Mexico Wednesday. Even the GFS Ensemble Mean appears 12-24 hours behind and more in line with the ECMWF. So followed the NBM guidance with PoPs and Sky coverage trending down for next Tue/Wed, delayed until Thu. The unfortunate aspect of this forecast trend means that elevated/critical fire conditions may persist into Tue/Wed, especially favoring the eastern plains. 52/24 && .FIRE WEATHER... Windy and dry conditions will be prevalent across much of central and eastern New Mexico today where soil moisture has been dropping the past several days. Higher Haines values are also expected there today due to deeper vertical mixing and drier mid level conditions, and above normal temperatures in eastern NM will really cap off the critical fire weather threat there. While stronger winds and lowering humidity is also forecast to extend into portions of northwestern and west central NM today, there remains some uncertainty on impacts due to higher soil moisture values, lower energy release components, lower Haines values, and more seasonable temperatures. Into Friday, cooler temperatures and lower wind speeds will alleviate any critical threat. Drier conditions will begin returning and expanding in southwestern parts of the forecast area Saturday, but winds should remain less than critical with temperatures having just rebounded back to, if not slightly above, normal. By Sunday, drier and stronger southwesterly flow aloft will become better established over NM, potentially providing the next windy, dry, and critical period of concern that could last into Monday and Tuesday of next week, especially for the eastern plains. 52 && .AVIATION... 06Z TAF CYCLE VFR conditions are currently in place across northern and central New Mexico and should persist for the next 18 hours with deteriorating conditions Thursday evening in northeastern New Mexico. Prior to that, winds will be the primary aviation hazard, increasing in the late morning Thursday and peaking in the afternoon. Gusts of 25 to 40 kt will be common. Winds will generally subside after dark Thursday evening, but a cold front will quickly spill into northeastern New Mexico, causing winds to quickly shift northerly and surge in speed again. Low stratus clouds will also likely accompany this front with MVFR to IFR ceilings expected. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 66 31 60 35 / 10 5 5 5 Dulce........................... 62 29 56 30 / 20 20 10 10 Cuba............................ 63 32 58 35 / 10 10 10 5 Gallup.......................... 66 28 61 30 / 5 5 5 0 El Morro........................ 61 27 59 31 / 0 10 10 0 Grants.......................... 66 30 63 31 / 5 10 10 0 Quemado......................... 65 28 62 32 / 0 0 10 0 Datil........................... 65 30 62 33 / 0 0 10 0 Glenwood........................ 69 38 68 43 / 0 0 5 0 Chama........................... 53 25 50 27 / 30 20 10 10 Los Alamos...................... 63 41 57 35 / 20 10 10 10 Pecos........................... 62 35 55 33 / 10 5 10 10 Cerro/Questa.................... 59 30 54 29 / 20 10 10 10 Red River....................... 52 24 46 27 / 20 20 20 10 Angel Fire...................... 55 19 49 25 / 10 10 20 20 Taos............................ 63 31 57 31 / 10 10 10 10 Mora............................ 63 31 53 28 / 10 5 10 20 Espanola........................ 70 38 64 37 / 10 5 10 10 Santa Fe........................ 64 38 59 36 / 10 5 10 10 Santa Fe Airport................ 68 37 61 35 / 10 5 10 10 Albuquerque Foothills........... 71 44 65 41 / 10 5 10 5 Albuquerque Heights............. 72 46 66 42 / 10 5 10 0 Albuquerque Valley.............. 74 40 68 41 / 10 5 10 0 Albuquerque West Mesa........... 72 43 67 42 / 10 5 10 0 Belen........................... 76 41 71 39 / 5 0 10 0 Bernalillo...................... 73 41 67 40 / 10 5 10 5 Bosque Farms.................... 75 40 68 39 / 5 0 10 0 Corrales........................ 73 41 68 41 / 10 5 10 0 Los Lunas....................... 75 40 69 40 / 5 5 10 0 Placitas........................ 71 41 65 41 / 10 5 10 5 Rio Rancho...................... 72 41 66 41 / 10 5 10 0 Socorro......................... 79 43 73 42 / 0 0 5 0 Sandia Park/Cedar Crest......... 66 37 60 37 / 10 5 10 5 Tijeras......................... 69 39 63 38 / 10 5 10 5 Edgewood........................ 68 36 62 33 / 5 0 10 5 Moriarty/Estancia............... 70 33 65 31 / 5 0 10 5 Clines Corners.................. 66 32 57 31 / 5 0 10 10 Mountainair..................... 69 37 64 35 / 0 0 10 0 Gran Quivira.................... 69 39 64 36 / 0 0 10 0 Carrizozo....................... 71 43 67 43 / 0 0 5 0 Ruidoso......................... 65 38 61 39 / 0 0 5 0 Capulin......................... 67 25 49 24 / 0 20 10 5 Raton........................... 70 29 52 26 / 5 10 10 10 Springer........................ 73 30 55 27 / 0 0 10 10 Las Vegas....................... 67 30 52 28 / 5 5 10 10 Clayton......................... 72 27 50 27 / 0 10 5 5 Roy............................. 71 30 52 28 / 0 0 5 5 Conchas......................... 78 35 58 34 / 0 0 5 5 Santa Rosa...................... 77 35 59 35 / 0 0 5 5 Tucumcari....................... 80 36 59 34 / 0 0 0 0 Clovis.......................... 78 35 59 34 / 0 0 0 0 Portales........................ 79 37 60 35 / 0 0 0 0 Fort Sumner..................... 79 38 61 36 / 0 0 0 5 Roswell......................... 84 46 69 44 / 0 0 0 5 Picacho......................... 76 43 64 37 / 0 0 0 0 Elk............................. 71 41 65 37 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for the following zones... NMZ103>108. Wind Advisory from noon today to 8 PM MDT this evening for the following zones... NMZ202-205>207-210-212>216-218-219-221>223-229. &&
Hazardous weather outlook, Apr 1, 3:57 PM MDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 357 PM MDT Wed Apr 1 2020 NMZ201>241-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 357 PM MDT Wed Apr 1 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight A Red Flag Warning is in effect until 7 PM for the Northeast and East Central Plains where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Red Flag Warning is in effect from noon to 7 PM for most of easter New Mexico, the Middle Rio Grande Valley, and west central NM where low humidities combined with strong winds will create critical fire weather conditions. Stronger southwest winds combining with dry conditions and low humidities looks o return Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 15
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.